The Mathematical Institute, University of Oxford, Eprints Archive

Motion of vortices in type II superconductors

Chapman, S. J. and Richardson, Giles (1995) Motion of vortices in type II superconductors. SIAM Journal on Applied Mathematics, 55 (5). pp. 1275-1296. ISSN 1095-712X



The methods of formal asymptotics are used to examine the behaviour of a system of curvilinear vortices in a type II superconductor as the thickness of the vortex cores tends to zero. The vortices then appear as singularities in the field equation and are analagous to line vortices in inviscid hydrodynamics. A local analysis near each vortex core gives an equation of motion governing the evolution of these singularities.

Item Type:Article
Uncontrolled Keywords:superconductivity; vortices
Subjects:O - Z > Partial differential equations
O - Z > Optics, electromagnetic theory
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:598
Deposited By: Jon Chapman
Deposited On:22 May 2007
Last Modified:29 May 2015 18:25

Repository Staff Only: item control page